Thunderstorm Wind, Clinton
- When
- April 28, 6:15 PM EST to 6:16 PM EST
- Where
- Clinton County, (Iln)wilmington Arpk
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.430, -83.800
A line of convective showers moved through during the early evening hours producing wind gusts and damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of convective showers moved through during the early evening hours producing wind gusts and damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 28, 3:03 PM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT THU APR 28 2011 .SYNOPSIS... AN UPPER LEVEL LOW WILL ROTATE ACROSS THE SOUTHERN GREAT LAKES THIS EVENING BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION LATE TONIGHT...AND WILL BE ACROSS THE GREAT LAKES AND MIDDLE OHIO VALLEY ON FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPPER LEVEL LOW TO PIVOT THRU THE SOUTHERN GREAT LAKES THIS EVENING...WITH VORT LOBE PIVOTING THRU THE OHIO VALLEY. SURFACE REFLECTED TROF AXIS TO DROP SE TO NEAR I-71 BY 00Z AND THEN THRU ILN/S FA BY 04Z. DUE TO CAA LOW LEVEL LAPSE RATES STEEPEN WITH MARGINAL INSTABILITY DEVELOPING WITH BLYR CAPES AROUND 500 J/KG. EXPECT LOW TOPPED CONVECTION WITH SCATTERED SHOWERS AND ISOLD THUNDERSTORMS DEVELOPING LATE THIS AFTN AND INTO THE EVENING. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH AND SMALL HAIL. HAVE MENTIONED THIS IN THE GRIDS AND WILL HIGHLIGHT IN THE HWO PRODUCT. IN THE WAKE OF THIS SFC TROF...LOW LEVEL MOISTURE INCREASES WITH MOSTLY CLOUDY SKY CONDITIONS PERSISTING OVERNIGHT. HAVE TRENDED TONIGHTS LOWS ON THE WARM SIDE OF GUID. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LEVEL TROF OVER THE EASTERN GREAT LAKES TO SHIFT EAST WITH RIDGING BUILDING INTO THE WESTERN GREAT LAKES AND MS VALLEY. THIS PLACES THE OHIO VALLEY IN NORTHWESTERLY FLOW ALOFT. CONSIDERABLE MORNING CLOUDINESS WILL PREVAIL WITH MORE BREAKS DEVELOPING FROM THE WEST DURG THE AFTN AS LOW LEVEL FLOW TRANSITIONS TO ANTI- CYCLONIC WITH SFC HIGH PRESSURE BUILDING IN. PREFER HIGHS ON THE COOL SIDE OF GUIDANCE NUMBERS FRIDAY. SURFACE HIGH PRESSURE TO BUILD ACROSS THE REGION FRIDAY NIGHT. EXPECT ANY RESIDUAL CLOUDS IN THE EAST TO GIVE WAY TO CLEARING DURG THE EVENING AND THEN ONLY SOME THIN CIRRUS CLOUDS OVERNIGHT. HAVE STAYED CLOSE TO COOL GUID NUMBERS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... KEPT A DRY FORECAST FOR SATURDAY WITH HIGH PRESSURE MOVING OFF TO THE EAST. A SLOW MOVING COLD FRONT POSITIONED NEARLY PARALLEL TO A SOUTHWESTERLY UPPER FLOW WILL ENTER THE PICTURE BEGINNING SATURDAY NIGHT. THE FRONT WILL BRING THE POSSIBILITY FOR SHOWERS AND THUNDERSTORMS INTO MONDAY...WITH THE HIGHEST POPS 60 PERCENT ON SUNDAY NIGHT. HIGH PRESSURE WILL MOVE BACK IN BEHIND THE FRONT ON TUESDAY...AND IT APPEARS THAT THE WEATHER WILL BE DRY TUESDAY THROUGH THURSDAY AS THE HIGH GRADUALLY MOVES EASTWARD. HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL IN THE 70S ON SATURDAY DUE TO WARM ADVECTION AND INSOLATION. HIGHS WILL SLIP TO AROUND 70 ON SUNDAY AND AROUND 60 ON MONDAY AS THE COLD FRONT MAKES ITS WAY EAST. READINGS WILL REBOUND BACK UP TO NEAR 70 BY THURSDAY WHEN HIGH PRESSURE RETURNS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... UPPER LEVEL LOW WILL ROTATE ACROSS THE SOUTHERN GREAT LAKES OVERNIGHT. AN EMBEDDED DISTURBANCE ROTATING AROUND THE LOW WILL COMBINE WITH A LOW LEVEL TROF AXIS TO PRODUCE A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. HAVE PLACED MVFR CIGS/VSBYS WITH SHOWERS AND HAVE LEFT A CB DESCRIPTOR AS IT IS TOO EARLY ATTM TO PINPOINT WHETHER A THUNDERSTORM WILL ACTUALLY CROSS A TAF SITES. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS. ONCE THE LOW AND TROF MOVE OFF TO THE EAST...LOW LEVEL MOISTURE AND LOW LEVEL COLD AIR ADVECTION SHOULD RESULT IN A SC DECK WHICH MAY LOWER INTO THE MVFR CATEGORY OVERNIGHT INTO FRIDAY MORNING. DAYTIME HEATING ON FRIDAY WILL ALLOW CIGS TO LIFT INTO THE VFR CATEGORY BETWEEN 16Z AND 18Z. A SFC RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION FRIDAY EVENING...WHICH WILL ALLOW SKIES TO CLEAR. OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 418 PM EDT THU APR 28 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-292030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 418 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SOME OF THE STRONGER STORMS WILL CONTAIN GUSTY WINDS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
333 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 4 NE PORTSMOUTH 38.77N 82.94W
04/27/2011 SCIOTO OH EMERGENCY MNGR
TREE DOWN ON SR 139 AT NEW BOSTON CORP LIMIT. TIME
ESTIMATED FROM RADAR.
1045 PM TSTM WND DMG BUENA VISTA 38.63N 83.26W
04/27/2011 SCIOTO OH EMERGENCY MNGR
TREE DOWN ON US 52 NEAR SCIOTO/ADAMS COUNTY LINE. TIME
ESTIMATED FROM RADAR.
&&
SNYDERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT THU APR 28 2011
INZ050-059-066-073>075-080-KYZ089>093-OHZ026-042>046-051>053-060-061-
070-071-077-282245-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-WAYNE IN-
RIPLEY IN-KENTON KY-BOONE KY-CAMPBELL KY-CARROLL KY-GALLATIN KY-
BUTLER OH-CHAMPAIGN OH-CLARK OH-DARKE OH-DELAWARE OH-HAMILTON OH-
HARDIN OH-LOGAN OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
UNION OH-WARREN OH-
550 PM EDT THU APR 28 2011
...A LINE OF SHOWERS WITH GUSTY WINDS AND HAIL WILL AFFECT WESTERN
WARREN...UNION...SOUTHERN SHELBY...PREBLE...MONTGOMERY...MIAMI...
LOGAN...SOUTHEASTERN HARDIN...HAMILTON...NORTHERN DELAWARE...SOUTHERN
DARKE...NORTHWESTERN CLARK...CHAMPAIGN...BUTLER...WESTERN GALLATIN...
CARROLL...EXTREME NORTHERN CAMPBELL...BOONE...KENTON...RIPLEY...
EASTERN WAYNE...DEARBORN...EASTERN FRANKLIN...OHIO AND SWITZERLAND
COUNTIES THROUGH 645 PM EDT...
AT 548 PM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM 8
MILES NORTH OF ESSEX TO BETHEL TO CEDAR GROVE TO 14 MILES WEST OF NEW
MARION...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF...NEW PARIS...
BELLEFONTAINE...WEST COLLEGE CORNER...COVINGTON...NEW MADISON...
PIQUA...VERSAILLES...MILAN...WEST MANSFIELD...ARCANUM AND OXFORD.
ALSO...KITCHEL...BOSTON...RICHMOND MUNICIPAL AIRPORT...ST. LEON...
QUINCY...COTTAGE GROVE...WAYNE LAKES AND MOUNT CARMEL ARE NEAR THE
PATH OF THIS LINE OF SHOWERS.
LAT...LON 3891 8545 3891 8521 3877 8521 3873 8502
3916 8430 3983 8419 4036 8285 4037 8292
4042 8293 4045 8324 4051 8325 4051 8341
4062 8342 4007 8482 4001 8482 4001 8495
3935 8505 3911 8545SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT THU APR 28 2011
KYZ089>099-OHZ053-054-061>064-071-072-077>080-282300-
KENTON KY-MASON KY-OWEN KY-PENDLETON KY-ROBERTSON KY-BOONE KY-
BRACKEN KY-CAMPBELL KY-CARROLL KY-GALLATIN KY-GRANT KY-BROWN OH-
CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-HAMILTON OH-MADISON OH-
MONTGOMERY OH-PICKAWAY OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
555 PM EDT THU APR 28 2011
...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTAINING GUSTY
WINDS AND HAIL WILL AFFECT WESTERN HIGHLAND...CLERMONT...WARREN...
WESTERN PICKAWAY...SOUTHEASTERN MONTGOMERY...SOUTHERN MADISON...
EASTERN HAMILTON...GREENE...FAYETTE...CLINTON...SOUTHEASTERN
CLARK...BROWN...GRANT...EASTERN GALLATIN...CARROLL...CAMPBELL...
BRACKEN...BOONE...ROBERTSON...PENDLETON...OWEN...NORTHWESTERN MASON
AND KENTON COUNTIES THROUGH 700 PM EDT...
AT 555 PM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
WRIGHT-PATTERSON AFB TO PERINTOWN TO NAPOLEON...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SILVER GROVE...
WALTON...ANDERSON TOWNSHIP...MELBOURNE...BELLBROOK...FAIRBORN...
BEAVERCREEK...WAYNESVILLE...WITHAMSVILLE...MORROW...OWENTON AND
ALEXANDRIA.
ALSO...CRESTVIEW...MURDOCK...RYLE...BROMLEY...LYTLE...MOUNT REPOSE...
DAY HEIGHTS AND CHERRY GROVE ARE NEAR THE PATH OF THIS LINE OF
SHOWERS.
LAT...LON 3838 8490 3842 8489 3844 8497 3851 8499
3851 8503 3856 8501 3859 8508 3878 8482
3918 8434 3986 8413 3971 8314 3956 8336
3874 8383 3847 8413 3850 8419 3855 8417
3855 8421 3858 8421 3856 8441 3833 8480PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST WILMINGTON 39.45N 83.83W
04/28/2011 M61 MPH CLINTON OH ASOS
&&
ALANRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT THU APR 28 2011
INZ080-KYZ089>100-OHZ054-062>065-071>074-077>082-088-290100-
SWITZERLAND IN-KENTON KY-LEWIS KY-MASON KY-OWEN KY-PENDLETON KY-
ROBERTSON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-CARROLL KY-GALLATIN KY-
GRANT KY-ADAMS OH-BROWN OH-CLINTON OH-FAIRFIELD OH-FAYETTE OH-
GREENE OH-HAMILTON OH-HOCKING OH-MADISON OH-PICKAWAY OH-PIKE OH-
ROSS OH-SCIOTO OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
658 PM EDT THU APR 28 2011
...A LINE OF SHOWERS WITH GUSTY WINDS AND HAIL WILL AFFECT
HIGHLAND...CLERMONT...EASTERN WARREN...SCIOTO...ROSS...PIKE...
PICKAWAY...SOUTHERN MADISON...HOCKING...SOUTHEASTERN HAMILTON...
SOUTHERN GREENE...FAYETTE...SOUTHERN FAIRFIELD...CLINTON...BROWN...
ADAMS...GRANT...GALLATIN...CARROLL...CAMPBELL...BRACKEN...BOONE...
ROBERTSON...PENDLETON...NORTHERN OWEN...MASON...NORTHERN LEWIS...
KENTON AND EXTREME EASTERN SWITZERLAND COUNTIES THROUGH 900 PM EDT...
AT 654 PM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
XENIA TO WOODVILLE TO 7 MILES SOUTHWEST OF INTERSTATE 71 AT MILE
MARKER 40...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE EXPECTED TO OCCUR WITH
THESE SHOWERS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...WILBERFORCE...
WITHAMSVILLE...ALEXANDRIA...WILMINGTON...BATAVIA...CLARYVILLE...
AMELIA...JAMESTOWN...ST. MARTIN...FAYETTEVILLE AND CRITTENDEN.
ALSO...RYLAND HEIGHTS...WILLOWVILLE...NAPOLEON...NEWTONSVILLE...
OGDEN...WHITE TOWER...SANDERS AND RYLE ARE NEAR THE PATH OF THIS LINE
OF SHOWERS.
LAT...LON 3947 8216 3947 8227 3938 8229 3936 8274
3896 8280 3894 8275 3885 8275 3849 8336
3848 8418 3855 8417 3857 8425 3848 8457
3847 8496 3859 8509 3858 8522 3927 8409
3973 8400 3974 8236 3960 8237 3956 8215PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM NON-TSTM WND DMG CARROLLTON 38.68N 85.16W
04/28/2011 CARROLL KY FIRE DEPT/RESCUE
LARGE TREE ON A HOUSE IN CARROLLTON.
&&
JOHNFThe Cincinnati radar (KILN), 2 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292788.